Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 7, NWS Northern Indiana

March 14, 2015Putnam County, Ohio

NWS Northern Indiana issued this river flood warning at Mar 14, 2015, 10:32 PM EDT for Putnam County, Ohio. It took effect at Mar 15, 2015, 8:00 AM EDT. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2015, 10:32 PM EDT (02:32 UTC)
In effect from
Mar 15, 2015, 8:00 AM EDT
Expired
Mar 17, 2015, 9:12 PM EDT
In force
61 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blanchard River at Ottawa (OTTO1).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS43 KIWX 150232
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1032 PM EDT SAT MAR 14 2015

...The National Weather Service in NORTHERN INDIANA has issued a 
flood warning for the following rivers...

  Blanchard River AT Ottawa affecting Putnam County

.Recent heavy rainfall...snow melt...and ice jamming has caused 
minor flooding along area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC137-160232-
/O.NEW.KIWX.FL.W.0007.150315T1200Z-150318T0112Z/
/OTTO1.1.ER.150315T1200Z.150316T0600Z.150317T0112Z.NO/
1032 PM EDT SAT MAR 14 2015

The National Weather Service in NORTHERN INDIANA has issued a 

* Flood Warning for 
  The Blanchard River AT Ottawa
* from Sunday morning to Tuesday evening.
* At 9 PM Saturday the stage was 22.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage Sunday morning  
  and crest near 23.5 feet around  2 AM Monday March 16 and fall 
  below flood stage around  9 PM Monday March 16.
* at 23.0 feet...Lowland flooding occurs mainly in south Ottawa. 
  Flood water also gets into low farmlands.

&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$
2 follow-up statements
170 
WGUS83 KIWX 151632
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1232 PM EDT SUN MAR 15 2015

...The flood warning has been extended for the following rivers...
 
  Maumee River near Defiance affecting Defiance and Henry Counties 
 
...The flood warning continues for the following rivers... 

  Blanchard River at Ottawa affecting Putnam County 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent heavy rainfall...snowmelt...and ice jamming has caused minor
flooding along area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-069-161632-
/O.EXT.KIWX.FL.W.0006.000000T0000Z-150318T0712Z/
/DEFO1.1.IJ.150312T1956Z.150314T2000Z.150317T0712Z.NO/
1232 PM EDT SUN MAR 15 2015

 The Flood Warning has been extended for
  The Maumee River near Defiance
* until late Tuesday night.
* At 12 PM Sunday the stage was 10.8 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 11.3 feet around 8 
  PM Sunday March 15 and fall below flood stage around 3 AM Tuesday 
  March 17.
* At 12.3 feet...Flooding begins on Auglaize and East Front Streets 
  and in the rear of the building at Leever Glass.
* This crest compares to a previous crest of 11.3 feet which occurred 
  on Apr 20 2013.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC039-051-171-161632-
/O.CON.KIWX.FL.W.0004.000000T0000Z-000000T0000Z/
/STRO1.1.SM.150313T0300Z.150315T1800Z.000000T0000Z.NO/
1232 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  The Tiffin River near Stryker
* until further notice.
* At 12 PM Sunday the stage was 12.7 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.7 feet around 8 
  PM Sunday March 15 and begin falling.
* at 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.1 feet which occurred 
  on Dec 17 2011.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

OHC137-161632-
/O.CON.KIWX.FL.W.0007.000000T0000Z-150318T0112Z/
/OTTO1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1232 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  The Blanchard River at Ottawa
* until Tuesday evening.
* At 11 AM Sunday the stage was 22.6 feet and rising.
* The river will remain near flood stage through late tonight.
* Flood stage is 23.0 feet.
* At 23.0 feet...Lowland flooding occurs mainly in south Ottawa. 
  Flood water also gets into low farmlands.
* This crest compares to a previous crest of 22.5 feet which occurred 
  on Dec 29 2005.

&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$
250 
WGUS83 KIWX 160221
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1021 PM EDT SUN MAR 15 2015

...The flood warning is cancelled for the following rivers...
 
  Blanchard River at Ottawa affecting Putnam County
 
This will be the last statement for this high water event.

OHC137-160251-
/O.CAN.KIWX.FL.W.0007.000000T0000Z-150318T0112Z/
/OTTO1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 PM EDT SUN MAR 15 2015

The Flood Warning is cancelled for
  The Blanchard River at Ottawa
* At 9 PM Sunday the stage was 22.4 feet
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 22.6 feet Sunday 
  morning. The river will continue falling.


&&

LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
      4104 8416                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 14, 8:52 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 14, 8:52 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 PM EDT SAT MAR 14 2015

.SYNOPSIS...
ISSUED AT 342 PM EDT SAT MAR 14 2015

HIGH PRESSURE MOVING FROM THE CENTRAL UNITED STATES TO THE GULF
COAST WILL RESULT IN DRY CONDITIONS THROUGH MONDAY. LOWS TONIGHT
WILL BE AROUND 30 DEGREES WITH HIGHS TOMORROW REBOUNDING INTO THE
MID TO UPPER 50S. HIGHS ON MONDAY WILL APPROACH 70 DEGREES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 342 PM EDT SAT MAR 14 2015

VERY TRANQUIL WEATHER REMAINS ON TAP FOR THE REST OF THE WEEKEND.
SHARP MID/UPPER LEVEL RIDGING WILL WASH OVER THE GREAT LAKES
REGION THROUGH TOMORROW IN THE WAKE OF EXITING TROUGH. STRONG AVA
AND MIDLEVEL HEIGHT RISES WILL SUPPORT LARGE SCALE SUBSIDENCE
ACROSS THE REGION ALONG WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE
AVERAGE. CORE OF THE LOW LEVEL THERMAL TROUGH WILL SKIRT TO OUR
NORTHEAST OVERNIGHT BUT SURFACE ANTICYCLONE JUST TO OUR W/SW WILL
LEAD TO VERY LIGHT NW GRADIENT WINDS. THIS COUPLED WITH
DECREASING CLOUDS IN THE FACE OF CONTINUED DRY AIR ADVECTION
SHOULD ALLOW FOR GOOD RADIATIONAL COOLING OVERNIGHT. CONTINUED TO
LEAN ON THE COOLER SIDE OF GUIDANCE WITH LOWS TOUCHING THE UPPER
20S. SOME CONCERN FOR PATCHY FOG OVERNIGHT GIVEN LIGHT
WINDS/CLEAR SKIES AND STILL RELATIVELY HIGH SURFACE DEWPOINTS
UPSTREAM. HOWEVER...LATEST MODEL FORECAST SOUNDINGS AND MOS
GUIDANCE SUGGEST ENOUGH DRY AIR ADVECTION TO OFFSET BOUNDARY
LAYER COOLING OVERNIGHT AND SHOW LITTLE SUPPORT FOR FOG
DEVELOPMENT. SURFACE WINDS ALSO STAY SOMEWHAT ELEVATED IN OUR
EASTERN CWA AND WILL THEREFORE FORGO ANY FOG MENTION FOR NOW.

MOSTLY SUNNY SKIES EXPECTED TOMORROW. THIS COUPLED WITH VERY DRY
LOW LEVELS AND SOME LATE DAY WAA/WSW WINDS SHOULD LEAD TO ANOTHER
DAY OF OVERPERFORMING MAX TEMPS. STRONG MARCH SUN HAS SUPPORTED
SLIGHTLY DEEPER MIXING ON RECENT SUNNY DAYS AND EXPECT A SIMILAR
STORY FOR TOMORROW. MIXING TO JUST 900MB YIELDS HIGHS AROUND 60F.
RAISED TEMPS BY A FEW DEGREES BUT KEPT GENERALLY MID TO UPPER 50S
FOR NOW.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 342 PM EDT SAT MAR 14 2015

A VERY WARM START TO THE LONG TERM FOLLOWED BY A QUICK RETURN TO
NEAR NORMAL OR SLIGHTLY BELOW NORMAL TEMPS REMAINDER OF PERIOD.

VERY WARM TEMPS ALOFT EXPECTED OVER THE AREA MONDAY AHEAD OF A
COLD FRONT EXPECTED TO MOVE THROUGH MONDAY NIGHT. 925MB TEMPS
WARM INTO 12-15C RANGE AND FORECAST SOUNDINGS SUGGEST MIXING
HEIGHTS WILL TAP THIS WARM LAYER. SOUNDINGS LOOK VERY DRY IN
LOWER LEVELS WITH GOOD WIND FIELD...ALL SUPPORTING RAPID WARMING
IN AFTERNOON WITH LOW END BREEZY CONDITIONS. DRY ADIABATIC MIX
DOWN METHOD YIELDS UPPER 60S NORTHEAST TO LOWER AND EVEN MID 70S
SOUTHWEST. ECE GUIDANCE ALREADY IN THIS RANGE SO HAVE BUMPED MAX
TEMPS FURTHER. OF SOME CONCERN IS SLIGHT INCREASE IN MID LEVEL
MOISTURE AND BRIEF DIP IN TEMPS LATE SUNDAY NIGHT INTO EARLY
MONDAY AS WEAK SHORT WAVE CROSSES THE GREAT LAKES. MODELS SEEM TO
PICK UP ON THIS YET STILL SURGE TEMPS LATE MORNING INTO
AFTERNOON.

COLD FRONT WILL DROP SOUTH MONDAY NIGHT WITH MEAGER MOISTURE
PROFILE AND LIFT. STILL THINK A SPRINKLE OR VERY LIGHT SHOWER
WILL BE POSSIBLE GIVEN BAROCLINICITY AND NARROW THETA MAX. WILL
KEEP SLIGHT CHANCE POPS CONFINED TO EAST WHERE SLIGHTLY BETTER
MOISTURE PROFILES EXIST. CERTAINLY NOTHING MORE THAN A FEW
HUNDREDTHS IF IT INDEED OCCURS. LOW TEMPS TRICKY MONDAY NIGHT
WITH QUESTIONS ON TIMING OF COLD AIR ADVECTION IN WAKE OF FRONT.
STAYED CLOSE TO PREVIOUS FORECAST WHICH IS IN LINE WITH MODEL
CONSENSUS AND WIDE GRADIENT ACROSS THE AREA.

REMAINDER OF LONG TERM STILL LOOKS QUIET WITH WEST NORTHWEST TYPE
FLOW ALOFT. MODEL PERFORMANCE FOR MAX TEMPS LAST SEVERAL WEEKS
HAS SHOWN A COOL BIAS ON DAYS WITH NEARLY FULL SUNSHINE. WITH
THIS IN MIND HAVE GIVEN A DEGREE OR TWO NUDGE TO SUPERBLEND
TEMPS.

WEAK SOUTHERN STREAM SYSTEM FOLLOWED BY NORTHERN STREAM WAVE
POSSIBLE LATE WEEK BUT NO CONSISTENCY IN MODEL GUIDANCE. WILL
KEEP SLIGHT CHANCE POPS IN FORECAST. THERMAL FIELDS REMAIN
MARGINAL FOR RAIN OR SNOW BUT GIVEN WEAK SIGNAL IN LATEST MODELS
SIGNIFICANT PCPN LOOKS UNLIKELY AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 845 PM EDT SAT MAR 14 2015

PRIMARILY VFR MET CONDS AS UPSTREAM RIDGE OF HIGH PRESSURE FROM
THE NORTHERN UPPER GREAT LAKES TO CENTRAL PLAINS ORIENTS ACROSS
THE TN VLY TO NERN TX BY END OF FORECAST PD. AS THE NORTHEASTERN
PERIPHERY OF THE RIDGE MOVES INTO NRN IN TOWARD DAYBREAK...SOME
CONCERN FOR RADIATIONAL FOG INVOF KFWA WHERE HIR SFC DPS RESIDE.
MODIFIED XOVER /LOWERED TO THE MID 30S/ TO ACCOUNT FOR SOME
ADDITIONAL DRY AIR ADVECTION. FOR NOW...MAINTAIN OPTIMISM FOR
RELATIVELY BRIEF/SHALLOW BR EVENT NEAR SUNRISE AND COVER W/TEMPO
3SM. LATER IN DAY...A HIGH LATITUDE BELTED CLIPPER SYSTEM WILL
TRACK WELL TO THE NORTH INTO HUDSON BAY...PROVIDING INCRSD LLVL
WARM AIR ADVECTION FOR SUN AFTN INTO MON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...LASHLEY
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 14, 9:45 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT SAT MAR 14 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-151200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
945 PM EDT SAT MAR 14 2015 /845 PM CDT SAT MAR 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.